Acta Mathematica

The laplacian for domains in hyperbolic space and limit sets of Kleinian groups

R. S. Phillips and P. Sarnak

Full-text: Open access

Note

The work of the first author was supported in part by the National Science Foundation under Grant MCS-83-04317 and the second by NSF Grant MCS-82-01599

Article information

Source
Acta Math. Volume 155 (1985), 173-241.

Dates
Received: 3 June 1983
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485890401

Digital Object Identifier
doi:10.1007/BF02392542

Zentralblatt MATH identifier
0611.30037

Rights
1985 © Almqvist & Wiksell

Citation

Phillips, R. S.; Sarnak, P. The laplacian for domains in hyperbolic space and limit sets of Kleinian groups. Acta Math. 155 (1985), 173--241. doi:10.1007/BF02392542. http://projecteuclid.org/euclid.acta/1485890401.


Export citation

References

  • Ahlfors, L., Lectures on quasi-conformal mappings. Van Nostrand, Princeton 1966.
  • Akaza, T., Singular sets of some Kleinian groups. Nagoya Math. J., 29 (1967), 145–162.
  • —, Local property of the singular sets of some Kleinian groups. Tôhoku, Math. J., 25 (1973), 1–22.
  • —, (3/2)-dimensional measure of singular sets of some Kleinian groups. J. Math. Soc. Japan, 24 (1972), 448–464.
  • Beardon, A. F., The Hausdorff dimension of singular sets of properly discontinuous groups. Amer. J. Math., 88 (1966), 722–736.
  • —, The exponent of convergence of Poincaré series. Proc. London Math. Soc. (3), 18 (1968), 446–483.
  • Courant, R. & Hilbert, D., Methods of mathematical physics 1. Interscience, Wiley, New York 1953.
  • Boyd, D. W., Improved bound for the disk-packing constant. Aequationes Math., 9 (1973), 99–106.
  • Patterson, S. J., The exponent of convergence of Poincaré series. Monatsh. Math., 82 (1976), 297–315.
  • Elstrodt, J., Die Resolvente zum Eigenwertproblem der Automorphen Formen in der hyperbolischen Ebene I. Math. Ann., 203 (1973), 295–330.
  • Epstein, C., Thesis. N.Y.U. 1983.
  • Lax, P. D. & Phillips, R. S., The asymptotic distribution of lattice points in Euclidean and non-Euclidean spaces. J. Funct. Anal., 46 (1982), 280–350.
  • Mandelbrot, B., Fractals. Freeman and Co., San Fransisco, 1977.
  • Melzak, Z. A., On the solid packing constant for circles. Math. Comp., 23 (1969), 169–172.
  • Patterson, S. J., The limit set of a Fuchsian group. Acta Math., 136 (1976), 241–273.
  • —, Some examples of Fuchsian groups. Proc. London Math. Soc., 39 (1979), 276–298.
  • Randol, B., Small eigenvalues for the Laplace operation on compact Riemann surfaces. Bull. Amer. Math. Soc., 80 (1974), 996–1000.
  • Sarnak, P., Prime geodesic theorems. Thesis, Stanford, 1980.
  • Sarnak, P., The limit set of Kleinian groups. Proc. Int. Conf. on P.D.E., Birmingham 1983. To appear.
  • Sullivan, D., The density at infinity of a discreteigroup of hyperbolic isometries. Inst. Hautes Études Sci. Publ. Math., 50 (1979), 171–209.
  • —, Discrete conformal groups and measurable dynamics. Bull. Amer. Math. Soc., 6 (1982), 57–73.
  • —, Entropy, Hausdorff measures old and new, and the limit sets of geometrically finite Kleinian groups. Acta Math., 153 (1983), 259–277.
  • Thurston, W., Geometry and topology of three manifolds. Notes from Princeton University, 1978.
  • Beardon, A. F. & Maskit, B., Limit points of Kleinian groups and finite sided fundamental polyhedra. Acta Math., 132 (1974), 1–12.